Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 48, NWS Green Bay, WI
NWS Green Bay, WI issued this severe thunderstorm warning at Aug 7, 2019, 3:12 PM CDT for Marinette County, Oconto County, Wisconsin. It was in force for 42 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 7, 2019, 3:12 PM CDT (20:12 UTC)
- Expired
- Aug 7, 2019, 3:54 PM CDT
- In force
- 42 min
- Issued by
- NWS Green Bay, WI
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Marinette County, WI, Oconto County, WI
The radar
The Green Bay radar (KGRB), 73 km from the middle of the area, began a volume at 20:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 7, 3:32 PM CDT | HAIL 1.5 | 6 Nw Pound, WI | SLIGHTLY SMALLER THAN GOLF BALL SIZE HAIL REPORTED BY PUBLIC ON COUNTY HWY P |
| Aug 7, 3:38 PM CDT | TSTM WND DMG | Coleman, WI | POWER POLE DOWN IN COLEMAN. REPORT FROM COLEMAN FIRE DEPARTMENT VIA SCANNER. TIME ESTIMATED BY RADAR. |
| Aug 7, 3:40 PM CDT | HAIL 0.88 | Coleman, WI | |
| Aug 7, 3:40 PM CDT | HAIL 1.75 | Coleman, WI | ESTIMATED FROM PICTURE ON SOCIAL MEDIA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 20 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 8.2 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 20 J/kg
- Mixed-layer CIN
- -91 J/kg
- Mixed-layer LCL
- 1433 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 71 m²/s²
- 0-3 km storm-relative helicity
- 97 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
612
WUUS53 KGRB 072012
SVRGRB
WIC075-083-072115-
/O.NEW.KGRB.SV.W.0048.190807T2012Z-190807T2115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Green Bay WI
312 PM CDT Wed Aug 7 2019
The National Weather Service in Green Bay has issued a
* Severe Thunderstorm Warning for...
Southern Marinette County in northeastern Wisconsin...
Northern Oconto County in northeastern Wisconsin...
* Until 415 PM CDT.
* At 312 PM CDT, a severe thunderstorm was located near McCaslin
Mountain Natural Area, or 27 miles southeast of Crandon, moving
east at 35 mph. There are additional severe thunderstorms to the
east across northern Oconto and southern Marinette County.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Crivitz, Mountain, Pound, Bear Paw Scout Camp, Peshtigo, Oconto
Falls, Porterfield, Townsend, Beaver and Middle Inlet.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for large hail and damaging winds. People outside
should move immediately to shelter inside a strong building. Stay
away from windows.
&&
LAT...LON 4485 8809 4524 8865 4538 8857 4538 8840
4524 8772 4518 8774 4514 8768 4512 8767
TIME...MOT...LOC 2012Z 288DEG 29KT 4530 8847
HAIL...1.00IN
WIND...60MPH
$$
KLJ3 follow-up statements
025
WWUS53 KGRB 072028
SVSGRB
Severe Weather Statement
National Weather Service Green Bay WI
328 PM CDT Wed Aug 7 2019
WIC075-083-072115-
/O.CON.KGRB.SV.W.0048.000000T0000Z-190807T2115Z/
Marinette WI-Oconto WI-
328 PM CDT Wed Aug 7 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM CDT
FOR SOUTHERN MARINETTE AND NORTHERN OCONTO COUNTIES...
At 327 PM CDT, a severe thunderstorm was located 7 miles west of
Pound, or 26 miles west of Menominee, moving east at 25 mph.
Additional clusters of strong thunderstorm were located across
northern Oconto County and southern Marinette County.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Crivitz, Mountain, Pound, Bear Paw Scout Camp, Peshtigo, Oconto
Falls, Porterfield, Townsend, Beaver and Middle Inlet.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for large hail and damaging winds. People outside
should move to a shelter, inside a strong building and away from
windows.
&&
LAT...LON 4485 8809 4524 8865 4538 8857 4538 8840
4524 8772 4518 8774 4514 8768 4512 8767
TIME...MOT...LOC 2027Z 284DEG 21KT 4513 8817
HAIL...1.00IN
WIND...60MPH
$$
KLJ220
WWUS53 KGRB 072036
SVSGRB
Severe Weather Statement
National Weather Service Green Bay WI
336 PM CDT Wed Aug 7 2019
WIC075-083-072115-
/O.CON.KGRB.SV.W.0048.000000T0000Z-190807T2115Z/
Marinette WI-Oconto WI-
336 PM CDT Wed Aug 7 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM CDT
FOR SOUTHERN MARINETTE AND CENTRAL OCONTO COUNTIES...
At 336 PM CDT, a severe thunderstorm was located over Pound, or 21
miles west of Menominee, moving east at 35 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Pound, Peshtigo, Porterfield, Beaver, Spruce, Coleman, Lena, Harmony,
White Potato Lake and Klondike.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for large hail and damaging winds. People outside
should move to a shelter, inside a strong building and away from
windows.
&&
LAT...LON 4485 8809 4513 8833 4526 8825 4512 8767
TIME...MOT...LOC 2036Z 288DEG 29KT 4511 8807
HAIL...1.25IN
WIND...60MPH
$$
KLJ897
WWUS53 KGRB 072054
SVSGRB
Severe Weather Statement
National Weather Service Green Bay WI
354 PM CDT Wed Aug 7 2019
WIC075-083-072102-
/O.CAN.KGRB.SV.W.0048.000000T0000Z-190807T2115Z/
Marinette WI-Oconto WI-
354 PM CDT Wed Aug 7 2019
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN MARINETTE AND CENTRAL
OCONTO COUNTIES IS CANCELLED...
This warning has been cancelled and replaced by a new Severe
Thunderstorm Warning for south central Marinette and southern Oconto
County. Please refer to the new bulletin for details.
LAT...LON 4485 8809 4513 8833 4526 8825 4512 8767
TIME...MOT...LOC 2051Z 288DEG 29KT 4507 8789
$$
KLJWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 7, 1:57 PM CDT, 1 hour 15 minutes earlier.
Area forecast discussion, Aug 7, 1:57 PM CDT, 1 hour 15 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 157 PM CDT Wed Aug 7 2019 Forecast discussion for routine afternoon forecast issuance .SHORT TERM...Tonight and Thursday Issued at 157 PM CDT Wed Aug 7 2019 The latest RAP analysis and satellite/radar imagery show a cold front moving to the southeast over far northwest Wisconsin early this afternoon. A few storms popped over northern WI by late morning, in a region of low level moisture convergence, and quickly became near severe. Instability has been slowly growing ahead of the front, with mixed layer capes exceeding 1200 j/kg. Effective shears are highest over western WI, but 25 to 30 kts of deep layer shear will be supportive of strong to severe storms developing along the front this afternoon. High resolution guidance indicates thunderstorms growing upscale across north- central initially, before spreading southeast into the Fox Valley around 5-6 pm. Damaging winds and large hail will be the main threats with the strongest storms. Forecast concerns mainly revolve around the severe thunderstorm threat into this evening. Tonight...The cold front will be moving southeast across northeast WI in the evening, exiting over northern Lake Michigan and southern WI around 10 pm. Instability will be weakening rather quickly after around 7 pm, so think the threats from the strongest storms will mainly become strong damaging winds over northeast WI until the storms exit. Clouds will decrease thereafter, as northwest winds gradually push in cooler and drier air. Lows ranging from near 50 in the northwoods to the low 60s over east- central WI. Thursday...The region will be on the southern periphery of troughing centered over northern Ontario. Models project ample dry air in the mid to upper levels, with an inversion present in the 800-700mb layer. Should have enough moisture in the low levels after the recent rains for some flat fair weather cu popping with the heat of the day. Cooler highs ranging through the 70s. .LONG TERM...Thursday Night Through Wednesday Issued at 157 PM CDT Wed Aug 7 2019 Dry conditions are expected Thursday night through Friday night as surface high pressure slides across the Great Lakes and upper ridging works into the northern Plains. Mostly clear skies, a dry air mass and light winds will provide for a couple cool nights, especially in the typical cold spots of central and north central WI, where 40s are expected. Mostly sunny skies are expected on Friday with highs in the 70s to around 80, which is slightly below normal for this time of year. Dry weather should continue into Saturday morning as the surface high will slide east of the region. By Saturday afternoon, weak pieces of shortwave energy will move from the northern Plains into the Great Lakes. Still some uncertainty on location and timing as these features are tough to pin down, especially this far out. Chance or slight chance POPs seems reasonable from Saturday afternoon/evening into Sunday morning. Model disagreement continues from Sunday into early next week, with the location/timing of shortwaves, boundaries, and possible complexes of storms. Overall, temps look to be near or slightly below normal through the period. && .AVIATION...for 18Z TAF Issuance Issued at 1122 AM CDT Wed Aug 7 2019 A cold front remains expected to move across the region this afternoon and evening. VFR conditions can be expected until thunderstorms become more widespread this afternoon. Some of the thunderstorms could be strong to severe during the middle afternoon to early evening hours, with strong winds and large hail being the main threats. Winds will shift to the west and northwest behind the front by early evening as showers and thunderstorms come to an end from northwest to southeast. Good flying weather is expected thereafter with relatively light winds and fair weather clouds popping across the area by late Wednesday morning. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM.....MPC LONG TERM......Bersch AVIATION.......MPC
Hazardous weather outlook, Aug 7, 2:03 PM CDT, 1 hour 9 minutes before
Hazardous Weather Outlook National Weather Service Green Bay WI 203 PM CDT Wed Aug 7 2019 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-081915- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 203 PM CDT Wed Aug 7 2019 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...Tonight There is a slight risk of severe thunderstorms with damaging winds and large hail through the end of the evening. Heavy rainfall could also lead to localized urban flooding. .DAYS TWO THROUGH SEVEN...Thursday through Wednesday There is a chance of thunderstorms at times from Saturday afternoon through next Tuesday. It is too early to determine if any of the storms would become severe. .SPOTTER INFORMATION STATEMENT... Spotter activation is anticipated, especially this afternoon into this evening. Spotters are requested to report wind gusts over 40 mph, wind damage, hail over a half inch in diameter, and heavy rainfall or flooding. LMZ521-522-541>543-081915- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 203 PM CDT Wed Aug 7 2019 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...Tonight Thunderstorms with strong winds and hail may pose a serious risk for mariners through the evening. Small craft should exercise caution this afternoon due to gusty southwest winds. .DAYS TWO THROUGH SEVEN...Thursday through Wednesday Thunderstorms may pose a risk to mariners at times from Saturday night into early next week. MPC
In the hours before
Special weather statement, Aug 7, 1:44 PM CDT, 1 hour 28 minutes before
Special Weather Statement
National Weather Service Green Bay WI
144 PM CDT Wed Aug 7 2019
WIZ011>013-019-021-073-072000-
Southern Marinette County WI-Langlade WI-Florence WI-
Northern Oconto County WI-Forest WI-Northern Marinette County WI-
144 PM CDT Wed Aug 7 2019
...SIGNIFICANT WEATHER ADVISORY FOR FOREST...SOUTHERN FLORENCE...
MARINETTE...NORTHERN OCONTO AND NORTHEASTERN LANGLADE COUNTIES UNTIL
300 PM CDT...
At 142 PM CDT, Doppler radar was tracking a strong thunderstorms
across southern Forest County moving east at 25 mph.
Penny size hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Crandon, Kingsford, Pembine, Goodman, Wausaukee, Homestead, Fern,
Popple River, Carter and Pearson.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4582 8814 4578 8809 4579 8799 4577 8799
4575 8787 4568 8778 4565 8783 4559 8778
4556 8783 4550 8779 4535 8789 4535 8775
4539 8769 4535 8765 4527 8770 4531 8912
4547 8908 4547 8905 4583 8900 4588 8808
TIME...MOT...LOC 1842Z 270DEG 20KT 4549 8851
BerschLocal storm report, Aug 7, 1:50 PM CDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
150 PM CDT WED AUG 7 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 PM HAIL 4 E CRANDON 45.56N 88.82W
08/07/2019 M0.75 INCH FOREST WI PUBLIC
&&
BERSCHSpecial weather statement, Aug 7, 2:47 PM CDT, 25 minutes before
Special Weather Statement
National Weather Service Green Bay WI
247 PM CDT Wed Aug 7 2019
WIZ073-072030-
Southern Marinette County WI-
247 PM CDT Wed Aug 7 2019
...AREA OF STRONG STORMS OVER MARINETTE COUNTY...
At 246 PM CDT, Doppler radar was tracking strong thunderstorms near
Crivitz, or 26 miles west of Menominee, moving east at 25 mph.
Penny size hail and winds in excess of 30 mph will be possible with
these storm.
Locations impacted include...
Crivitz, Beaver, Middle Inlet, Loomis, Lake Noquebay and High Falls
Reservoir.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Storm may intensify, so be certain to monitor local radio stations
and available television stations for additional information and
possible warnings from the National Weather Service.
&&
LAT...LON 4508 8788 4516 8819 4520 8819 4520 8826
4535 8819 4535 8806 4534 8806 4534 8774
TIME...MOT...LOC 1946Z 291DEG 22KT 4524 8813
KLJSpecial weather statement, Aug 7, 2:51 PM CDT, 21 minutes before
Special Weather Statement National Weather Service Green Bay WI 251 PM CDT Wed Aug 7 2019 WIZ035-072045- Wood WI- 251 PM CDT Wed Aug 7 2019 ...STRONG THUNDERSTORMS MOVING INTO WOOD COUNTY UNTIL 345 PM CDT... At 250 PM CDT, Doppler radar was tracking strong thunderstorms along a line extending from 8 miles south of Loyal to 9 miles north of Tomah. Movement was east at 35 mph. Half inch hail and winds in excess of 40 mph will be possible with these storms. Locations impacted include... Wisconsin Rapids, Marshfield, Pittsville, Babcock, Nekoosa, Port Edwards, Hewitt, Sherry, Auburndale and Vesper. PRECAUTIONARY/PREPAREDNESS ACTIONS... If outdoors, consider seeking shelter inside a building. These storms may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 4468 9032 4468 8985 4425 8984 4425 9032 TIME...MOT...LOC 1950Z 266DEG 29KT 4462 9044 4412 9048 MPC
Local storm report, Aug 7, 2:56 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
256 PM CDT WED AUG 7 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0212 PM HAIL 3 NE PICKEREL 45.39N 88.87W
08/07/2019 E0.25 INCH FOREST WI PUBLIC
&&
TIMKLocal storm report, Aug 7, 3:01 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
301 PM CDT WED AUG 7 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0242 PM HAIL 13 W CRIVITZ 45.23N 88.28W
08/07/2019 E1.00 INCH MARINETTE WI PUBLIC
REPORT RECEIVED VIA TWITTER.
&&
TIMKThe office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 12:30 PM CDT | Special Weather Statement | GRB | Florence, Forest | 75 min |
| Aug 7, 12:38 PM CDT | Special Weather Statement | GRB | Oneida | 52 min |
| Aug 7, 12:38 PM CDT | Severe Thunderstorm Warning | GRB | Forest, Marinette | 67 min |
| Aug 7, 1:44 PM CDT | Special Weather Statement | GRB | Forest, Marinette | 76 min |
| Aug 7, 2:09 PM CDT | Severe Thunderstorm Warning | GRB | Forest, Langlade, Oconto | 51 min |
| Aug 7, 2:47 PM CDT | Special Weather Statement | GRB | Marinette | 43 min |
| Aug 7, 2:51 PM CDT | Special Weather Statement | GRB | Wood | 54 min |
| Aug 7, 3:04 PM CDT | Special Marine Warning | GRB | 86 min | |
| Aug 7, 3:19 PM CDT | Special Weather Statement | GRB | Calumet | 56 min |
| Aug 7, 3:28 PM CDT | Special Weather Statement | GRB | Calumet | 62 min |
| Aug 7, 3:51 PM CDT | Special Marine Warning | GRB | 84 min | |
| Aug 7, 3:51 PM CDT | Severe Thunderstorm Warning | GRB | Marinette, Oconto | 24 min |
| Aug 7, 4:10 PM CDT | Severe Thunderstorm Warning | GRB | Langlade, Oconto | 30 min |
| Aug 7, 4:17 PM CDT | Severe Thunderstorm Warning | GRB | Door, Kewaunee | 43 min |
| Aug 7, 4:26 PM CDT | Special Marine Warning | GRB | 2 hr | |
| Aug 7, 4:34 PM CDT | Special Weather Statement | GRB | Outagamie, Waupaca | 41 min |
| Aug 7, 4:51 PM CDT | Severe Thunderstorm Warning | GRB | Brown, Outagamie, Waupaca | 39 min |
| Aug 7, 4:57 PM CDT | Special Weather Statement | GRB | Shawano | 48 min |
| Aug 7, 4:58 PM CDT | Severe Thunderstorm Warning | GRB | Door, Kewaunee | 47 min |
| Aug 7, 5:03 PM CDT | Severe Thunderstorm Warning | GRB | Outagamie, Shawano, Waupaca | 42 min |
| Aug 7, 5:04 PM CDT | Special Weather Statement | GRB | Menominee, Oconto | 41 min |
| Aug 7, 5:06 PM CDT | Lakeshore Flood Advisory | GRB | Brown | 4 hr |
| Aug 7, 5:23 PM CDT | Severe Thunderstorm Warning | GRB | Brown, Oconto, Outagamie, Shawano | 52 min |
| Aug 7, 5:24 PM CDT | Special Marine Warning | GRB | 96 min | |
| Aug 7, 5:41 PM CDT | Special Weather Statement | GRB | Marathon | 49 min |
| Aug 7, 5:48 PM CDT | Severe Thunderstorm Warning | GRB | Brown, Door, Kewaunee | 57 min |
| Aug 7, 6:00 PM CDT | Special Weather Statement | GRB | Portage, Wood | 45 min |
| Aug 7, 6:11 PM CDT | Special Weather Statement | GRB | Portage, Wood | 49 min |
| Aug 7, 6:23 PM CDT | Severe Thunderstorm Warning | GRB | Marathon, Portage, Waupaca, Wood | 52 min |
| Aug 7, 6:28 PM CDT | Special Marine Warning | GRB | 62 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.